MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS E 801 ANALYTICAL UNIT; IMMUNOCHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS E 801 ANALYTICAL UNIT; IMMUNOCHEMISTRY ANALYZER
Catalog Number 08454345001
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Low Test Results (2458); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
We received an allegation about discrepant results for 1 patient's plasma sample tested with elecsys probnp assay on a cobas e801 immunoassay analyzer when compared to a different cobas e801 immunoassay analyzer.Initial result: 48.3 pg/ml.The customer stated that the instrument gave an alarm for an abnormal low signal detected.Repeat result: 2790 pg/ml.The repeat result was deemed to be correct.
 
Additional Manufacturer Narrative
The probnp reagent lot number and expiration date were not provided.The customer indicated they had reset the system and had an abnormal measuring cell condition alarm.The field service engineer found that the pinch valves/tubing were faulty.He replaced the pinch valves and the tubing.He then ran measuring cell preparation 5 times.No further alarms were reported after the pinch valve replacement.The investigation is ongoing.
 
Additional Manufacturer Narrative
The calibration was last performed on (b)(6)2023 and it was acceptable.Qc recovery was within ranges on the date of the event.No indication of a performance issue with the reagent.The alarm trace showed multiple alarms including abnormal aspiration (sample probe) alarms which is consistent with a preanalytical issue.It also showed low signal alarms and incubator bath water level sensor alarms.The root cause was due to faulty pinch valves/tubing.The service actions (replacing the pinch valves and the tubing) resolved the issue.The customer performed calibration and qc and they were successful.No further issues were reported afterward.

Brand Name
COBAS E 801 ANALYTICAL UNIT
Common Device Name
IMMUNOCHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18627554
Report Number1823260-2024-00301
Device Sequence Number20766329
Product Code JJE
UDI-Device Identifier07613336158456
UDI-Public07613336158456
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K060373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08454345001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/11/2024
Supplement Date Received by Manufacturer02/13/2024
Initial Report FDA Received Date02/01/2024
Supplement Report FDA Received Date03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown